Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 29, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 24, 2009, 2:37 PM CST for 8 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2009, 2:37 PM CST (20:37 UTC)
- Expired
- Dec 24, 2009, 7:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 242037 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 237 PM CST THU DEC 24 2009 ...GUSTY NORTHWEST WINDS AFFECTING DEEP SOUTH TEXAS... .STRONG AND GUSTY NORTHWEST WINDS MOVING IN BEHIND A COLD FRONT THAT PASSED THROUGH DEEP SOUTH TEXAS EARLY THIS MORNING ARE AFFECTING ALL OF DEEP SOUTH TEXAS. CURRENT OBSERVATIONS FROM AROUND THE REGION SHOW MOST STATIONS REPORTING NORTHWEST WINDS FROM 25 TO 35 MPH. TXZ248>257-250100- /O.NEW.KBRO.WI.Y.0029.091224T2037Z-091225T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 237 PM CST THU DEC 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. STRONG AND GUSTY NORTHWEST WINDS MOVING IN BEHIND A COLD FRONT THAT PASSED THROUGH DEEP SOUTH TEXAS EARLY THIS MORNING ARE AFFECTING ALL OF DEEP SOUTH TEXAS THIS AFTERNOON. CURRENT OBSERVATIONS FROM AROUND THE REGION SHOW MOST STATIONS REPORTING NORTHWEST WINDS FROM 25 TO 35 MPH. THESE STRONG AND GUSTY NORTHWEST WINDS WILL PERSIST THROUGHOUT THE LATE AFTERNOON AND EARLY EVENING HOURS BUT WILL EVENTUALLY DECREASE INTO THE 10 TO 20 MPH RANGE SHORTLY AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ SPEECE
1 follow-up statement
000 WWUS74 KBRO 250107 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 707 PM CST THU DEC 24 2009 ...WINDS DECREASING ACROSS DEEP SOUTH TEXAS THIS EVENING... TXZ248>257-250215- /O.EXP.KBRO.WI.Y.0029.000000T0000Z-091225T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 707 PM CST THU DEC 24 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE NORTH WINDS AROUND THE AREA HAVE DECREASED INTO THE 10 TO 20 MPH RANGE. ACCORDINGLY THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 2:21 PM CST, 16 minutes earlier.
Area forecast discussion, Dec 24, 2:21 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
221 PM CST THU DEC 24 2009
.UPDATE...WILL UPDATE THE CURRENT FORECAST TO ISSUE A WIND
ADVISORY FOR THE CWA AS THE CURRENT OBS ARE SHOWING NW WINDS
25G35 MPH. THIS WILL LIKELY BE A FAIRLY SHORT LIVED ADVISORY AS
EXPECT THE PGF TO FINALLY WEAKEN AFTER SUNSET THIS EVENING
ALLOWING THE STRONG WINDS TO DIMINISH. OTHERWISE NO OTHER CHANGES
NEEDED TO THE CURRENT FORECAST WORDING.
&&
.DISCUSSION...STRONG WNW WNDS HAVE BEEN CONFINED TO AREAS JUST NORTH
OF THE RGV THIS PM...WITH 45 TO 50 KT GUSTS COMMON OVR THE CRP
REGION. OUR WINDS REMAIN JUST BELOW WND ADV CRITERIA...GENERALLY NW
AT 25 TO 35 MPH. FROPA AT 430 AM CST IN MFE AND AROUND 530 AM IN BRO
BROUGHT 38 TO 41 KT GUSTS TO THE REGION...THEN A LULL IN WND SPEEDS
UNTIL AMPLE MIXING DEVELOPED BY LATE MRNG. VAD WNDS FM KBRO DOPPLER
SHOWS THAT THE 50 KT JET AT 2K FT AT DAWN HAS LIFTED TO OUR
NORTH...LEAVING 30 KTS AT 1K FT AND 35 KTS AT 2K FT. VERIFICATION
FOR A WIND ADV POSTED BY NIGHT METS VERIFIED WELL FOR FROPA...ALONG
WITH GALE WARNING FOR ALL MARINE AREAS POSTED YESTERDAY AT 1 PM CST.
COLD AND DRY AIR WILL CONTINUE TO ENTER THE RGV OVRNGT...WITH LOWS
NEAR 40 IN BRO...35 OVR NRN COUNTIES. RETURN FLOW BEGINS SAT
AM...WITH -RA AND PROGRESSIVE LOWERING OF CIGS FM OVC025 TO OVC010
BY SAT PM. ADDITIONAL SHOTS OF COOLER AIR ARE FOLLOWED BY OVRRNG
PCPN THRU MID WEEK. HIGHS IN THE 60S WITH LOWS IN THE 40S AND
FREQUENT -SHRAS SAT THRU WED. HPC IS KEEPING RAINFALL TOTALS DURING
THE NEXT SEVERAL DAYS UNDER 0.20 INCH.
&&
MARINE...BUOY 42020 REPORTED NORTHWEST WINDS AT 29 KNOTS GUSTING TO
35 KNOTS WITH SEAS 11.5 FEET WITH A PERIOD OF 7 SECONDS. A GALE
WARNING IS IN EFFECT FOR THE OPEN WATERS OF DEEP SOUTH TEXAS THROUGH
THE MID AFTERNOON HOURS...AS HAZARDOUS WIND AND SEA CONDITIONS
WILL PREVAIL IN THE WAKE OF A COLD FRONT. A SMALL CRAFT ADVISORY
WILL BE IN EFFECT FOR THE LAGUNA AND FOR THE OPEN WATERS LATER THIS
AFTERNOON THROUGH EARLY THIS EVENING. MARINE CONDITIONS WILL IMPROVE
TONIGHT AND SATURDAY AS HIGH PRESSURE BRIEFLY PREVAILS OVERHEAD.
WINDS AND SEAS WILL THEN INCREASE SUNDAY THROUGH MUCH OF NEXT WEEK
AS HIGH PRESSURE OVER TEXAS INTERACTS WITH LOWER PRESSURE OVER THE
BAY OF CAMPECHE.
&&
AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS. WINDS WILL BE MODERATE TO STRONG FROM THE
NORTHWEST TODAY BECOMING LIGHT TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 44 62 47 60 / 0 0 10 30
BROWNSVILLE 45 64 47 58 / 0 0 10 30
HARLINGEN 41 64 45 56 / 0 0 10 30
MCALLEN 41 64 45 56 / 0 0 10 30
RIO GRANDE CITY 41 62 42 59 / 0 0 10 30
SOUTH PADRE ISLAND 52 63 50 61 / 0 0 10 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST FRIDAY
FOR GMZ150-155-170-175.
GALE WARNING UNTIL 8 PM CST THIS EVENING FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
60/64/HARTHazardous weather outlook, Dec 24, 7:00 AM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 700 AM CST THU DEC 24 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-251200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 415 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA AND A GALE WARNING IS IN EFFECT FOR THE OPEN COASTAL WATERS OF DEEP SOUTH TEXAS UNTIL 3 PM CST THIS AFTERNOON...WITH A SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM CST TO 9 PM CST TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE LOWER TEXAS COAST SATURDAY NIGHT THROUGH WEDNESDAY DUE TO STRONG WINDS AND ROUGH SEAS. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES THROUGH A MAJORITY OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. 65
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:41 PM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.